MAUDE Adverse Event Report: SYNTHES GMBH LARGE CHUCK WITH KEY DRILLING SPEED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH LARGE CHUCK WITH KEY DRILLING SPEED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.253
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is event 1 of 2 of the same event it was reported from france that during an unspecified surgical procedure, it was observed that the while in use with the large chuck with key device and the quick coupling device the spindle chuck was spinning when it should not have been and the handle was misaligned.This caused the surgeon to injure the finger.The device was used with the small battery drive device and two quick coupling devices.According to the reporter there were no issues with the small battery drive device.There was an unspecified delay in the surgical procedure.A spare small battery drive device and quick coupling device were used to complete the procedure.There was patient involvement.There are no updates so far on the surgeon's health.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.Concomitant devices: small battery drive device, 2 quick coupling devices, therapy date: 9/1/2022 udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: event description: during further follow up with the reporter it was reported that the device stubbed his finger.The physician had a blood exposure accident and a finger pulp wound which required medical intervention.The surgeon continued the operation despite the injury in order to prevent loss of the patient but the surgeon's concentration was no longer one hundred percent.The surgeon waited until the end of the procedure to take care of the finger injury.According to the reporter the broach device with the small battery drive device was misaligned.H10: the actual device was returned for evaluation.The device was evaluated and it was determined that the reported condition was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device was not functioning properly and the color ring was not visible anymore it was chipping.The device also failed pretests for general condition, drill chuck function and drill chuck in smallest range.The assignable root cause was traced to improper maintenance.A review of the service history record indicates that the device had not been returned previously for the same malfunction.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: during further follow up with the customer, it was reported that after the doctor's finger was injured the surgeons blood was exposed to the patient's blood.According to the reporter serolological samples were taken from the patient.It was unknown exactly what kind of wound the surgeon had.It was unknown how the patient was affected by the event.

Brand Name
LARGE CHUCK WITH KEY DRILLING SPEED
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key15469845
Report Number8030965-2022-06875
Device Sequence Number17260447
Product Code HWE
UDI-Device Identifier07611819979734
UDI-Public07611819979734
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/11/2022
10/18/2022
11/17/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date10/14/2022
10/20/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown